Alert archive / Oklahoma / Red Flag Warnings in 2022

Red Flag Warning 17, NWS Tulsa, OK

October 21, 2022Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Oct 21, 2022, 2:24 PM CDT for Pawnee County, Oklahoma. It took effect at Oct 22, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2022, 2:24 PM CDT (19:24 UTC)
In effect from
Oct 22, 2022, 12:00 PM CDT
Expired
Oct 22, 2022, 7:00 PM CDT
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2738 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

421 
WWUS84 KTSA 211924
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
224 PM CDT Fri Oct 21 2022

OKZ054-059-220900-
/O.NEW.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/
/O.CON.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/
Osage-Pawnee-
224 PM CDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING AND
FROM NOON TO 7 PM CDT SATURDAY FOR FOR VERY DRY AND WINDY CONDITIONS
FOR OSAGE AND PAWNEE COUNTIES 


The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from noon to 7 PM CDT Saturday. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 10 to 20 mph with gusts to around 30 mph.

* HUMIDITY...Afternoon values 15 to 25 percent.

* TEMPERATURE...Mid 80s to near 90.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ049-053-055>058-060>076-220000-
/O.CON.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/
Pushmataha-Choctaw-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-
Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
224 PM CDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA.

* AFFECTED AREA...IN Oklahoma, Pushmataha, Choctaw, Washington, 
  Nowata, Craig, Ottawa, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, 
  McIntosh, Sequoyah, Pittsburg, Haskell, Latimer, and Le Flore 
  counties. 

* WIND...South winds 10 to 20 mph with gusts to around 30 mph.

* HUMIDITY...Afternoon values 15 to 25 percent.

* TEMPERATURE...Mid 80s to near 90.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
4 follow-up statements
268 
WWUS84 KTSA 220001
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
701 PM CDT Fri Oct 21 2022

OKZ054-059-220900-
/O.EXP.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/
/O.CON.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/
Osage-Pawnee-
701 PM CDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SATURDAY FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE 
COUNTIES...

* AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 15 to 25 mph with gusts to around 35 mph.

* HUMIDITY...Minimum afternoon values 20 to 25 percent.

* TEMPERATURE...Mid and Upper 80s.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ049-053-055>058-060>076-220115-
/O.EXP.KTSA.FW.W.0016.000000T0000Z-221022T0000Z/
Pushmataha-Choctaw-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-
Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-
Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
701 PM CDT Fri Oct 21 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR EASTERN OKLAHOMA...

Fire weather conditions are beginning to improve early this 
evening, as temperatures and wind speeds decrease and relative 
humidities increase.

$$
650 
WWUS84 KTSA 220859
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
359 AM CDT Sat Oct 22 2022

OKZ054-059-221700-
/O.CON.KTSA.FW.W.0017.221022T1700Z-221023T0000Z/
Osage-Pawnee-
359 AM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES...

* AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 15 to 25 mph with gusts to around 35 mph.

* HUMIDITY...Minimum afternoon values 15 to 25 percent.

* TEMPERATURE...Upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
930 
WWUS84 KTSA 221917
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
217 PM CDT Sat Oct 22 2022

OKZ054-059-230000-
/O.CON.KTSA.FW.W.0017.000000T0000Z-221023T0000Z/
Osage-Pawnee-
217 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES...

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South winds 15 to 25 mph with gusts to around 35 mph.

* HUMIDITY...Minimum afternoon values 15 to 25 percent.

* TEMPERATURE...Upper 80s to lower 90s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
053 
WWUS84 KTSA 222355
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
655 PM CDT Sat Oct 22 2022

OKZ054-059-230100-
/O.EXP.KTSA.FW.W.0017.000000T0000Z-221023T0000Z/
Osage-Pawnee-
655 PM CDT Sat Oct 22 2022

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST
OKLAHOMA...

Ongoing fire fighting efforts across the area will be hampered 
by a southerly wind of 10 to 25 mph with gusts to around 35 mph
that is expected to continue through the night. Temperatures will
remain well above normal for this time of year as well. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 21, 12:38 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Oct 21, 12:38 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 PM CDT Fri Oct 21 2022

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1038 AM CDT Fri Oct 21 2022

At mid morning...Eastern Oklahoma and Northwest Arkansas resided
between surface high pressure along the Gulf Coast States and a
developing area of low pressure to the northwest in Eastern
Colorado/Western Kansas. In response...a tightening pressure
gradient was aiding in a return of breezy southerly winds with
mid morning temps in the upper 50s to upper 60s common across the
CWA.

Through this afternoon...southerly winds are expected to continue
increasing with gusts 15 to 30 mph underneath mostly sunny skies.
At the same time...an expanding thermal ridge over the region
combined with the gusty winds will help afternoon temps climb into
the low/mid 80s for Northwest Arkansas and mid/upper 80s for much
of Eastern Oklahoma.

The main concern with the conditions mentioned above will be
increasing fire weather concerns through the day. Afternoon min
relative humidity values are forecast to fall into the mid teen to
around 25 percent over the CWA...with the lowest values along and
west of Highway 75 in Northeast Oklahoma. Also with the gusty
winds...rapid fire spread rates are possible with any fires that
may start. Thus...low RH...gusty winds...warm temps...and ongoing
drought conditions will continue to warrant the current Red Flag
Warning and will let it ride as is for now. Current thinking that
the ongoing Fire Danger Statement for Northwest Arkansas should be
good with the slightly lighter wind gusts...though will continue
to monitor conditions through the afternoon.

For the morning update...have added a few minor adjustments to max
temps and wind gusts...with minor tweaks to hourly temp/dewpoint
trends based on latest trends/observations. The rest of the
forecast configuration seems to be on track at this time.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 317 AM CDT Fri Oct 21 2022

The upcoming pattern change looks to support the best chances for
significant and widespread rainfall in some time, but first we
have to get through a couple of warm and very windy days this
weekend. Low level moisture should begin to increase to some
degree by Saturday, but with continuation of much above normal
temps and strengthening low level winds. Moisture increase should
keep RH values above critical levels Saturday, however a signal
continues to show in the high-res guidance of much lower dew
points flirting with western Osage/Pawnee counties, with RH
levels below 15% as far east as I-35.

By Sunday the moist warm sector will have fully expanded across
the area as deepening trough slowly approaches from the west,
with strong and gusty south winds reaching advisory levels in some
areas. Model guidance has come into better agreement with a slow
system, and as such the potential for significant rainfall has
trended up beginning Monday across eastern OK with a band of
frontal precip. Latest trends also favor the main upper system not
ejecting into the southern plains until Tuesday, and POP/QPF have
been raised accordingly during that time.

Quiet weather should return in the wake of this system for the
middle part of next week, but another trough is depicted by
deterministic guidance just beyond the range of this forecast.

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM CDT Fri Oct 21 2022

Breezy to gusty southerly winds along with a few passing high
clouds are forecast this afternoon across the CWA. Winds this
evening look to weaken some before increasing again overnight as
stronger winds aloft spread over the region. In response...will
continue with LLWS at all TAF sites tonight. The exception to the
increasing winds will be KFSM where more easterly winds are
forecast overnight. Also overnight...scattered high clouds are
forecast over the CWA. During the morning hours
Saturday...southerly winds are forecast to continue increasing
with gusts 15 to near 30KT possible by the end of the TAF period.
Scattered to broken high clouds are forecast Saturday. Increasing
southerly winds transporting low level moisture into the region
Saturday morning may have a potential to develop into some low/mid
clouds for KMLC/KFSM. For now though...will hold off on mentioning
as confidence is low at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  63  85  69 /   0   0   0   0
FSM   85  58  85  66 /   0   0   0   0
MLC   87  62  85  67 /   0   0   0   0
BVO   88  61  85  67 /   0   0   0   0
FYV   81  57  81  62 /   0   0   0   0
BYV   81  62  80  64 /   0   0   0   0
MKO   85  62  83  66 /   0   0   0   0
MIO   83  62  82  65 /   0   0   0   0
F10   88  62  85  67 /   0   0   0   0
HHW   85  60  83  66 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 7 PM CDT this evening for OKZ049-053>076.

AR...None.
&&

SHORT TERM...20
LONG TERM....14
AVIATION...20
Hazardous weather outlook, Oct 21, 1:04 PM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
104 PM CDT Fri Oct 21 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
104 PM CDT Fri Oct 21 2022

...VERY HIGH FIRE WEATHER DANGER IN EASTERN OKLAHOMA TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Dangerous fire weather conditions will continue this afternoon,
especially over eastern Oklahoma. Gusty south winds to near 30
mph combined with very low humidity and drought conditions across
eastern Oklahoma will result in potential for rapid spread of any
fires that may start. A Red Flag Warning remains in effect into
early this evening. Across northwest Arkansas, a Fire Danger
Statement is in effect into this evening. Fire weather conditions
should slowly improve through the evening. Winds, however, look
to weaken some this evening before increasing again overnight
tonight with gusts of 15 to around 30 mph over much of the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Very High Fire Weather Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential...Very High Fire Weather
		 Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain
		 Potential.
TUESDAY...High Wind Potential...Heavy Rain Potential.
WEDNESDAY AND THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Strong and gusty southerly winds are expected to continue
through Sunday. Moisture return will be limited Saturday west of
Highway 75, elevating fire weather concerns. Winds peak on Sunday
with gusts to near 45 mph expected, but moisture return will lead
to higher humidities than on previous days.

A frontal boundary will bring chances for storms beginning Sunday
night into Monday across mainly northeast Oklahoma into far
northwest Arkansas, spreading into southeast Oklahoma and western
Arkansas during the day Monday. Locally heavy rainfall will be
possible, primarily Monday night into Tuesday.

weather.gov/tulsa contains additional information.

Nearby

Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.